Depression Caused by Vitamins

Depression Caused by Vitamins
Accra, Ghana West Africa
Tuesday, August 21, 2007

I remember to take my Vitamins about 50 percent of the time; it is confusing when I travel from city to city. However, when I am stationary, I put them on a table and try to eat some in the morning, if I take later, they keep me awake.

I suppose I should obey the instruction if there are any; however, I normally take two multi-vitamins and two of some B complex Vitamins.

I took two of these Vitamins and two of the B-Complex. I then walked somewhere, upon returning to the room I fell asleep. The whole day was miserable; I slept and continued to fall asleep. I did the same thing in Lome, Togo and in was worried. There was some bad things happening in the day, and I know that depressed people sleep as one way to hide from reality. However, this is not my way of hiding, so to me was worrisome.

I am very happy to isolate this problem as feeling sleepy and depressed make travel difficult. On the day, I came from Lome, Togo to Accra, Ghana by 15 passenger van, or Tro Tro I slept in the Van. I had a truly miserable day and was very angry with the Tro Tro people; it was not a good day. On hindsight, I can see I was under the influence of these Vitamins and not alert and happy.

I have stopped taking them and will obey the instructions on any multi-vitamins purchase. The truth is, there are not any instructions, I will take just one per day, and I purchased these in the street from a girl who carries medicine on top of her head.

There are always rumors of fake medicines being sold, if I was to purchase antibiotics I would go to the pharmacy and hope.

It is possible the combination of the B-Complex and this Vitamin caused a problem for me personally. I was somewhat thinking this was just a monthly low or a periodic form of depressed state people have, however I now have it isolated to the pills.

The solution is to buy a big 200-500 plus bottle of Vitamins at Walmart and carry; this does however take up a lot of room.

For those off-topic people, I am only in the USA about 20 days per year, and it is not possible for me to prepare the same as 99 percent of you that are on Volunteer Vacations. I must buy provisions as I go, and in the countries available, I am not on vacation, I am a traveler.

Depression Caused by Vitamins


By clicking on the "Subscribe to Comments" you will receive an email when members post new comments on this page

I read about your misfortune with those vitamins that made you depressed and sleepy. I looked at the ingredients and said to myself 'no wonder, he is lucky he was not driving at the time'. Cyproheptadine is also called Periactin. It's an old and powerful anti histamine and anti serotonin. It's actually closely related to major tranquilizers. The antihistamine action hit you like dramamine which is used in sominex to produce sleep and the anti serotonin effect is a direct depressant. (Most modern antidepressant like Prozac enhance or amplify Serotonin's effect in the body.

Cyproheptadine is a nightmare of a drug. Maybe it would cure the bite of a black mamba but to compound it with vitamins and sell it is rediculous. I never heard of such a thing.

I think I can figure out why they compounded it that way though. Cyproheptadine is one of the few drugs that strongly stimulates the appetite. If you bought it in Africa then maybe it is being sold to aids patients since they lose their appetite AND can also use vitamins.


I really like your excellent website.

John Pinil

Thanks, great information, and very clear. I was really having trouble with these Vitamins. Andy in Accra, Ghana

My Account